Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 192, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 13, 2023, 2:59 PM EDT for Crisp County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2023, 2:59 PM EDT (18:59 UTC)
- Expired
- Jun 13, 2023, 3:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Crisp County, GA
The radar
The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:20 PM EDT | HAIL 1 | Arabi, GA | EM via law enforcement reported 1 inch hail in Arabi and surrounding locations. Spotters also reported 1 inch hail just east along I-75. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
255
WUUS52 KFFC 131859
SVRFFC
GAC081-131945-
/O.NEW.KFFC.SV.W.0192.230613T1859Z-230613T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
259 PM EDT Tue Jun 13 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Crisp County in central Georgia...
* Until 345 PM EDT.
* At 258 PM EDT, a severe thunderstorm was located over Raines, or 7
miles southwest of Cordele, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Cordele, Arabi, East Crisp, Fort Early, Raines, Wenona and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8394 3186 8394 3186 8393 3188 8393
3192 8392 3195 8392 3197 8361 3180 8361
3180 8380
TIME...MOT...LOC 1858Z 271DEG 31KT 3186 8385
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Albright4 follow-up statements
878
WWUS52 KFFC 131909
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
309 PM EDT Tue Jun 13 2023
GAC081-131945-
/O.CON.KFFC.SV.W.0192.000000T0000Z-230613T1945Z/
Crisp GA-
309 PM EDT Tue Jun 13 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN CRISP COUNTY...
At 309 PM EDT, a severe thunderstorm was located over Arabi, or 8
miles south of Cordele, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Arabi and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3184 8387 3189 8385 3190 8361 3180 8361
3180 8380
TIME...MOT...LOC 1909Z 272DEG 30KT 3183 8376
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Albright535
WWUS52 KFFC 131915
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
315 PM EDT Tue Jun 13 2023
GAC081-131945-
/O.CON.KFFC.SV.W.0192.000000T0000Z-230613T1945Z/
Crisp GA-
315 PM EDT Tue Jun 13 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN CRISP COUNTY...
At 314 PM EDT, a severe thunderstorm was located over Arabi, or 8
miles north of Ashburn, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Arabi and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3181 8383 3183 8384 3187 8380 3190 8361
3180 8361 3180 8380
TIME...MOT...LOC 1914Z 271DEG 31KT 3182 8370
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Albright725
WWUS52 KFFC 131922
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
322 PM EDT Tue Jun 13 2023
GAC081-131945-
/O.CON.KFFC.SV.W.0192.000000T0000Z-230613T1945Z/
Crisp GA-
322 PM EDT Tue Jun 13 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN CRISP COUNTY...
At 322 PM EDT, a severe thunderstorm was located over Sibley, or 7
miles north of Ashburn, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Arabi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3185 8377 3188 8361 3180 8361 3180 8378
TIME...MOT...LOC 1922Z 275DEG 23KT 3181 8368
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Albright524
WWUS52 KFFC 131936
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
336 PM EDT Tue Jun 13 2023
GAC081-131946-
/O.EXP.KFFC.SV.W.0192.000000T0000Z-230613T1945Z/
Crisp GA-
336 PM EDT Tue Jun 13 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRISP COUNTY WILL
EXPIRE AT 345 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3185 8377 3188 8361 3180 8361 3180 8378
TIME...MOT...LOC 1936Z 271DEG 31KT 3180 8355
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:52 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 13, 1:52 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 152 PM EDT Tue Jun 13 2023 ...New 18Z Aviation Discussion... .UPDATE... Issued at 144 PM EDT Tue Jun 13 2023 :) && .SHORT TERM... (Today through Wednesday) Issued at 452 AM EDT Tue Jun 13 2023 As anticipated quasi-zonal flow aloft has settled over the area this morning with westerly flow at the surface. Sufficient lift from a front stalled across the FFC/TAE border will aid in storm coverage increasing this afternoon. Despite the zonal flow help from a jet aloft that moves through the area between 17Z-00Z will support bulk shear on the order of 30-40kts aiding in storm organization. This will combine with weak perturbations in the midlevel flow, SBCAPEs on the order of 1000-1500kt, dewpoints in the mid to upper 60s and highs in the mid to upper 80s and lows 90s. Currently, hi-res guidance supports CI around 17Z with a focus on the southern sections of our FA. Any storms that reach the strong to severe limits will pose a large hail and damaging wind hazard. This thinking has been highlighted by the SPC Day 1 Outlook, which outlines areas south of ATL to our southern FFC border within a a Slight Risk (2 out of 5). Areas north of this area, specifically, the Metro are under a Marginal Risk (1 out of 5). It should be noted that any meandering of the stalled front (that is anticipated to transition northward into warm front later this afternoon) could result in more or less coverage across our southern CWA. A lull in convection will occur tonight (after 00Z) into very early tomorrow morning when another shortwave disturbance brings numerous showers and thunderstorms to the forecast area. Once again, the highest chances will be focused along the front (at this point stalled across central GA). In this area favorable dewpoints of 70s, instability of ~2000-3000 J/kg SBCAPEs and SRH values near 100-150 m2/s2 will exist. For this activity SPC has upgraded areas south of a line from Muscogee county to Crisp county to an Enhanced Risk (3 out of 5) while areas south of I20 and north of a line the above line remain under a Slight Risk (2 out of 5). The primary hazards with this activity will once again be large hail and damaging winds. The highest QPF today through tomorrow is expected to be over the southern portions of the CWA, where amounts could range from one inch to 2.5" inches of rainfall. Amounts will sharply drop off for areas north of Macon. 28 && .LONG TERM... (Wednesday night through Monday) Issued at 452 AM EDT Tue Jun 13 2023 An active week is in store for majority of north and central Georgia with the main focus being on elevated rainfall amounts. The upper level low that was responsible for the cold front on Monday will meander around the northeast for Thursday and Friday while ridging will dominate much of the central CONUS. This will result in a continuation of zonal flow over much of the southeast, along with the front stalling in central Georgia until the low moves eastward. What that means for central Georgia is that we are expecting that stalled front along with the small 500 mb short waves to be the main catalyst for showers and storms through Thursday and Friday. As a result SPC has outlined portions of central Georgia (near Columbus and a little further eastward) in an enhanced risk for severe thunderstorms tomorrow into tomorrow night. Zooming in a little on that enhanced risk, models are forecasting CAPE values ~2500, lapse rates near 8 C/km, and bulk shear values of ~55-60kt associated with a strong jet at 500mb. These are all indicative of strong winds and also severe hail (possibly significant ~2in) in the enhanced risk which lines up with their 15% hatched hail risk. One major caveat for this is that this whole situation is dependent on where the front stalls. There is beginning to be higher confidence that the front will stall in central Georgia but if it stalls in southern Georgia we will see a decreased severe risk over central Georgia so definitely keep an eye on the forecast today. Moving into the weekend and early next week the low pressure system is forecast to move to the northeast and take us out of the zonal pattern and into a more NW pattern at the mid levels. Moisture will still be pumping into the area though but this pattern gives us more diurnally driven afternoon and evening showers and thunderstorms. Ultimately a slight warming pattern is expected towards early next week with temps reaching into the upper 80s and low 90s for highs and the upper 60s to low 70s for lows. Lastly, wanted to mention the threat for increased rainfall tomorrow night into the early next week. Starting off tomorrow night portions of central Georgia mainly south of Columbus are forecast to receive 1.5-2" of rainfall in an area that is expected to receive rainfall earlier in the day as well. In addition to this rainfall, another 3.5-4" of rainfall is expected in central Georgia mainly south of Macon through the weekend. As a result WPC has included central Georgia in almost daily slight risks through the next few days which means that this rainfall could lead to flooding in these areas. Most of the rainfall is expected to fall south of the fall line but this is still an elevated amount of rainfall forecasted so keep an eye on this evolving forecast over the next couple of days as the same caveat for severe chances also applies to the rainfall. Hernandez && .AVIATION... (18Z TAFS) Issued at 144 PM EDT Tue Jun 13 2023 Conditions are mainly VFR as the period begins, with scattered clouds around 050-060 expected to persist through much of the afternoon. -SHRA is streaming eastward into north Georgia. Furthermore, a round of TSRA is expected to impact central Georgia this afternoon and evening, warranting a TEMPO for TSRA at CSG/MCN from 18-22Z. W winds of 8-12 kts this afternoon will diminish to 5-8 kts overnight and shift to SW. As low level moisture builds in from the south, ceilings are anticipated to lower to MVFR by 09Z. Another round of SHRA/TSRA is expected starting early Wednesday morning, with a PROB30 for TSRA being carried at ATL from 10-16Z. Yet another round of SHRA/TSRA is expected on Wednesday afternoon, but its development and evolution will be influenced by the morning precip activity. //ATL Confidence...18Z Update... Medium confidence on timing of SHRA/TSRA through the period. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 66 82 64 85 / 30 60 50 50 Atlanta 68 81 66 83 / 50 80 50 60 Blairsville 58 78 57 80 / 20 40 40 40 Cartersville 64 82 63 84 / 30 70 50 50 Columbus 70 85 67 85 / 70 80 70 70 Gainesville 64 81 64 84 / 30 60 50 40 Macon 70 84 66 85 / 70 80 70 70 Rome 65 84 65 86 / 20 60 50 50 Peachtree City 67 82 64 84 / 60 80 60 60 Vidalia 70 87 69 85 / 70 80 70 70 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...28 LONG TERM....Hernandez AVIATION...King
Hazardous weather outlook, Jun 13, 4:47 AM EDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 447 AM EDT Tue Jun 13 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 447 AM EDT Tue Jun 13 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous showers and thunderstorms are forecast for portions of central Georgia this afternoon and evening with the main risks being damaging wind gusts, severe hail, and heavy rainfall that could lead to localized flooding concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Numerous showers and thunderstorms are forecast for portions of central Georgia Wednesday with the main risks being damaging wind gusts, severe hail, and heavy rainfall that could lead to localized flooding concerns. An enhanced risk is in place for portions of central Georgia. Scattered to numerous thunderstorms are expected each day Thursday through Monday. Currently, the primary risk associated with these storms will be heavy rainfall which could produce localized flooding concerns. These storms will also be capable of producing frequent lightning, strong winds, and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jun 13, 11:58 AM EDT, 3 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1158 AM EDT Tue Jun 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM Tstm Wnd Dmg 3 NNE Armuchee 34.43N 85.15W
06/12/2023 Floyd GA Emergency Mngr
Tree down near intersection of Ted Donath Rd
and Floyd Springs Rd NE.
&&
NMLocal storm report, Jun 13, 12:00 PM EDT, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1200 PM EDT Tue Jun 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM Tstm Wnd Dmg 1 SSW Armuchee 34.37N 85.19W
06/12/2023 Floyd GA Emergency Mngr
Tree down near intersection of Little Texas
Valley Rd NW and Mountain Rd NW.
&&
NMLocal storm report, Jun 13, 12:02 PM EDT, 2 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1202 PM EDT Tue Jun 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM Tstm Wnd Dmg 3 WSW Armuchee 34.38N 85.23W
06/12/2023 Floyd GA Emergency Mngr
Couple of trees down on Texas Valley Rd NW
near Heath Creek.
&&
NMLocal storm report, Jun 13, 12:06 PM EDT, 2 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1206 PM EDT Tue Jun 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM Tstm Wnd Dmg 5 ESE Lindale 34.16N 85.09W
06/12/2023 Floyd GA Emergency Mngr
Report of tree down on Abrams Road.
&&
NMLocal storm report, Jun 13, 12:07 PM EDT, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1207 PM EDT Tue Jun 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM Tstm Wnd Dmg 4 NW Rome 34.29N 85.24W
06/12/2023 Floyd GA Emergency Mngr
Tree down near intersection of Gray Rock Rd
NW and Green Leaf Trail.
&&
NMSpecial weather statement, Jun 13, 2:53 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT Tue Jun 13 2023
GAZ104-106-131930-
Crisp GA-Sumter GA-
253 PM EDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of southeastern Sumter
and Crisp Counties through 330 PM EDT...
At 253 PM EDT, a strong thunderstorm was over Fort Early, or 9 miles
southwest of Cordele, moving east at 35 mph.
HAZARD...Winds 40 to 50 mph and nickel sized hail.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Arabi, Cobb, East Crisp, Fort Early, Georgia Veterans
Memorial St Pk, Raines, Wenona and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8394 3186 8394 3186 8393 3188 8393
3191 8392 3191 8399 3196 8399 3200 8361
3181 8361 3180 8380
TIME...MOT...LOC 1853Z 269DEG 32KT 3188 8389
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:53 PM EDT | Special Weather Statement | FFC | Crisp | 37 min |
| Jun 13, 5:09 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
| Jun 13, 5:34 PM EDT | Special Weather Statement | FFC | Telfair | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.